Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 163, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 2, 2025, 9:28 PM EDT for Hall County, Lumpkin County, White County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2025, 9:28 PM EDT (01:28 UTC)
- Expired
- May 2, 2025, 10:04 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hall County, GA, Lumpkin County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 143 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:20 PM EDT, 8 minutes earlier.
Area forecast discussion, May 2, 9:20 PM EDT, 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 920 PM EDT Fri May 2 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This evening through Saturday) Issued at 304 PM EDT Fri May 2 2025 Key Messages: - Thunderstorms are ongoing across portions of far north Georgia this afternoon, which are capable of producing hail and damaging wind gusts. - Another round of thunderstorms and potential severe weather is expected to enter north Georgia this evening into tonight - More widespread rain is forecast on Saturday, especially to the north of I-85. An Enhanced Risk (level 3 of 5) from SPC remains in place across the far northwest corner of the area, in Dade, Walker, Chattooga, Floyd, and Catoosa counties with a Slight Risk (level 2 of 5) across far north Georgia. Isolated thunderstorms have begun to develop across north Georgia, roughly to the north of I-20. High temperatures this afternoon are expected to rise into the mid to upper 80s this afternoon. Considering these aforementioned high temperatures and dewpoints in the 60s, SBCAPE values will largely peak between 2000- 3000 J/kg this afternoon. With 700-500 mb lapse rates between 6.5-7 C/km across north Georgia, these storms will be capable of producing gusty winds and hail, with hail up to 1 inch already observed. As a cold front advances into west TN late this afternoon into the evening, another round of thunderstorms will arrive as an organized line of storms moves into far northwest Georgia. With strong surface- based instability and 0-6 km bulk shear values around 40 kts, damaging wind gusts will be the primary threat with any severe thunderstorms associated with this complex. Furthermore, hi-res guidance indicates 30-35 kts of 0-1 km shear along with 0-1 km storm relative helicity between 100-150 m2/s2 across portions of extreme northwest Georgia and ahead of the frontal boundary in the hours around sunset. Here, a brief tornado or two cannot be ruled out if all ingredients are in alignment this evening. The cold front itself will advance into the state late tonight and into early Saturday afternoon. Once it pushes further into Georgia, it will begin to slow as the parent low pressure system and better upper level support move away to the northeast. As such, most of the models have it losing steam and stalling by the time it reaches the metro Atlanta area. The boundary will provide a focus for showers and thunderstorms, with likely to categorical PoPs forecast by the afternoon and into the evening. High temperatures will be limited to the 70s roughly along and north of I-85 and in the 80s to the south with lesser cloud cover and a later onset time for precipitation. A few storms will once again be capable of becoming strong to severe, capable of producing damaging wind gusts and hail. A Marginal Risk (level 1 of 5) has been diagnosed across the entire forecast area. Rainfall totals through Saturday are forecast to range from 1-2 inches roughly along and north of the I-85 corridor, with locally higher amounts possible with stronger storms that occur. Rainfall amounts will then be progressively lower to the south and east. King && .LONG TERM... (Sunday morning through next Thursday) Issued at 304 PM EDT Fri May 2 2025 No major changes made to the extended forecast. An upper low will be slowly moving NE across the Mid MS and Ohio Valley Regions Sun through Tue. At the surface, showers and thunderstorms will likely be ongoing Sunday morning as a result of a cold front moving through. Progression of this system is trending slightly slower per latest guidance so depending on how far the front progresses, there may be lingering shower and thunderstorm chances Sunday afternoon across portions of east-central GA. Isolated strong to severe thunderstorms cannot be ruled out during peak heating. The upper low becomes more centered over the Ohio Valley and the surface front largely southeast of the forecast area by Monday. Again, depending on how far the front progressions far east-central GA may still see isolated thunder chances Monday afternoon. Drier and cooler conditions will kick off the work week. As mentioned in previous forecasts, an omega block type pattern looks to set up -- ridge across the Central US and a low on either side -- which will promote drier and cooler conditions. Confidence remains low as to where exactly the eastern low and central ridge set up but as a general rule of thumb with northerly flow and a surface high set up mostly dry and cool conditions will prevail early next week. Beyond midweek models begin to diverge, though unsettled weather looks to return late next week. Forecast daytime temperatures will start off in the 70s to low 80s and gradually warm back up into the upper 70s to mid 80s by the end of the period. Forecast lows dip into the 40s to low 50s Monday morning becoming more mild with lows in the 50s and 60s by midweek. 01 && .AVIATION... (00Z TAFS) Issued at 905 PM EDT Fri May 2 2025 As of the time of this writing, a line of severe TSRA is weakening as it approaches metro Atlanta. Have TEMPOs for ATL and the other metro sites from 02z to 05z for TSRA and associated gusty, erratic winds. Have a TEMPO at AHN as well from 03z to 06z, but there is uncertainty regarding whether TSRA will persist that far eastward. Another round of SHRA and TSRA is expected tomorrow (Saturday) afternoon and evening, with MVFR/IFR cigs and MVFR vsby in tow. Winds are expected to be SSW to SW tomorrow, although a brief period of SSE winds in the morning will be possible. //ATL Confidence...00Z Update... Medium confidence on TSRA timing tomorrow and cigs/vis. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 63 84 61 80 / 0 40 20 70 Atlanta 66 85 62 76 / 0 40 30 90 Blairsville 54 79 56 71 / 50 70 70 90 Cartersville 62 83 59 74 / 10 60 50 90 Columbus 66 88 62 79 / 0 10 10 80 Gainesville 60 83 61 76 / 0 60 40 80 Macon 62 88 62 84 / 0 10 10 60 Rome 60 84 59 74 / 0 70 60 90 Peachtree City 60 85 59 77 / 0 40 20 80 Vidalia 66 89 65 88 / 0 10 10 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....01 AVIATION...Martin
Hazardous weather outlook, May 2, 6:35 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 635 PM EDT Fri May 2 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-032245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 635 PM EDT Fri May 2 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of thunderstorms is forecast to impact portions of north Georgia this evening into tonight. Some, if not many, storms will be severe, with damaging wind gusts up to 60 mph and hail up to the size of a quarter. A Severe Thunderstorm Watch is in effect until 11 PM tonight for portions of north Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms are expected across north and central Georgia over the weekend, with the greatest potential for severe storms expected on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but Spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, May 2, 8:35 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
835 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg 2 SSE Salacoa Valley 34.36N 84.58W
05/02/2025 Cherokee GA Emergency Mngr
Multiple trees down along Rockhouse Road
near Salacoa Road.
&&Special weather statement, May 2, 8:40 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
840 PM EDT Fri May 2 2025
GAZ016-030115-
White GA-
840 PM EDT Fri May 2 2025
...A strong thunderstorm will impact portions of central White County
through 915 PM EDT...
At 840 PM EDT, a strong thunderstorm was over Cleveland, moving
northeast at 30 mph.
HAZARD...Winds up to 40 mph and up to dime sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Smithgall Woods Conservation Are, Sautee, and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Georgia.
&&
LAT...LON 3477 8365 3477 8364 3476 8363 3473 8362
3472 8364 3467 8364 3466 8366 3462 8364
3460 8365 3451 8376 3456 8387 3459 8386
3480 8369
TIME...MOT...LOC 0040Z 224DEG 28KT 3459 8378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, May 2, 8:48 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
848 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg 3 NNW Cherry Log 34.82N 84.41W
05/02/2025 Gilmer GA Emergency Mngr
Several trees down near the intersection of
Lucious Road and Boardtown Road.
&&Local storm report, May 2, 8:49 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
849 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg 1 NNE Cherry Log 34.80N 84.38W
05/02/2025 Gilmer GA Emergency Mngr
Trees down near the intersection of Lucious
Road and Highway 515.
&&Local storm report, May 2, 8:50 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
850 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Dmg 3 W Cherry Log 34.78N 84.44W
05/02/2025 Gilmer GA Emergency Mngr
Wires down near the intersection of Big Ben
Road and Boardtown Road.
&&Local storm report, May 2, 8:55 PM EDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
855 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Hail 4 ESE Talmadge 34.41N 84.49W
05/02/2025 E1.00 Inch Pickens GA Amateur Radio
Estimated Quarter-sized hail near the
intersection of Pettit Road and Henderson
Mountain Road.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Union, White | 45 min |
| May 2, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Haralson, Polk | 57 min |
| May 2, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Gordon, Pickens | 60 min |
| May 2, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Towns, Union | 43 min |
| May 2, 8:40 PM EDT | Special Weather Statement | FFC | White | 35 min |
| May 2, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Douglas, Haralson, Paulding and 1 more | 40 min |
| May 2, 8:52 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 53 min |
| May 2, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Heard | 49 min |
| May 2, 9:12 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Douglas, Fulton | 48 min |
| May 2, 9:17 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton, Meriwether | 43 min |
| May 2, 9:26 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton, Hall | 37 min |
| May 2, 9:43 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fayette, Fulton, Gwinnett, Henry | 47 min |
| May 2, 9:49 PM EDT | Special Weather Statement | FFC | Banks, Hall | 41 min |
| May 2, 9:59 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 31 min |
| May 2, 10:03 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 27 min |
| May 2, 10:08 PM EDT | Special Weather Statement | FFC | Henry, Meriwether, Newton, Pike, Rockdale, Spalding | 37 min |
| May 2, 10:23 PM EDT | Special Weather Statement | FFC | Harris, Meriwether, Muscogee | 37 min |
| May 2, 10:34 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| May 2, 10:38 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Oconee, Walton | 37 min |
| May 3, 2:28 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| May 3, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 47 min |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 44 min |
| May 3, 5:08 PM EDT | Tornado Warning | FFC | Dade, Walker | 37 min |
| May 3, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Walker and 1 more | 55 min |
| May 3, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Polk | 66 min |
| May 3, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens, Whitfield | 46 min |
| May 3, 6:16 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| May 3, 6:38 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| May 3, 6:40 PM EDT | Special Weather Statement | FFC | Fannin | 35 min |
| May 3, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Pickens | 45 min |
| May 3, 6:54 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 36 min |
| May 3, 6:56 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| May 3, 7:14 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| May 3, 7:18 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Douglas | 27 min |
| May 3, 7:25 PM EDT | Special Weather Statement | FFC | Carroll | 35 min |
| May 3, 7:27 PM EDT | Tornado Warning | FFC | Carroll | 21 min |
| May 3, 7:39 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| May 3, 7:47 PM EDT | Special Weather Statement | FFC | Cobb | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.